Jump to content

maryregent: trying to taper off Paxil


maryregent

Recommended Posts

I have been on Paxil since August 2014, right after my son left for deployment to the Middle East.  It was a very difficult time for me, he's my only child and we are close.  Aside from having gained 40lbs, not healthy ones, due to Paxil,I was doing very well and my psychiatrist and I decided to taper off Paxil and on to another medication in Feb Unfortunately, that night, my son's fiance committed suicide.  I was in such shock that I didn't even think about the medication and that it wouldn't be a good time to change. 

 

Fast forward a couple of weeks, I was down to 5 mg (from 30mg) and I flew into a rage at work.  Rage is the only word for it, I was screaming incoherently and stormed out.  The next day I came in and apologized to everyone I let loose on, but because some folks like to kick you when you're down I was written up.  

 

Back on Paxil 30mg and add Rexulti 0.50. Miracle!  I felt amazing!

 

Sadly, I'm still fat...

 

I am trying again to taper oh-so-slowly off of Paxil.

Edited by scallywag
highlight changes and doses

“Dogs never bite me. Just humans.”
Marilyn Monroe

 

There is no psychiatrist in the world like a puppy licking your face.

—Ben Williams

 

Link to comment
  • Member

Welcome to the site maryregent

 

You will probably want to edit your signature so that a brief history of your drugs appears there instead of the quotes, and a summary of all the drugs you are currently on and their doses too. Include any supplements or vitamins you take. That way mods and other helpful folk can see what your status is and offer timely advice. Saves us having to try to scan your thread for this information.

 

Please put your drug(s), dose(s) and withdrawal history in signature

 

You may want to look in the tapering section for our tips on tapering off Paxil.

 

However you decide to go off your drugs, we may advise you to not make ANY changes AT ALL right away, and possibly for several months or upwards to a year as your nervous system may now be somewhat sensitized. Once that happens, it must be given time to calm down on its own. It gets worse if you try to reduce the drugs while this is in play, not better.

 

You can use the waiting period to learn all you can about antidepressants and getting off them, we have a library full of info on the site. You may want to leave the weight go for the time being, many of us have to struggle with that until we are way off the antidepressants as long term use of them sets us up for a bit of 'insulin resistance' and the drugs themselves seem to make us consume sugar and fat in unholy proportions to the good stuff like proteins and veggies.

 

I see the doc also put you on one of those newfangled antipsychotics, probably telling you "Oh no, I don't think you are psychotic but this should help the ANTIDEPRESSANT work better, which is complete drug company hype and untrue. But it seems to have really done a number on your emotions which you register as a 'miracle' and that's ok. You'll just have to taper of it too and I doubt we have any specific info on it yet so it would probably be tapered off first (if you decide to do that ) as it is the most recently added drug.

 

You can use your thread to ask questions, talk to other members and mods, give status updates, whatever you want as it is your journal of your journey with medications.

What happened and how I arrived here: http://survivingantidepressants.org/index.php?/topic/4243-cymbaltawithdrawal5600-introduction/#entry50878

 

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

 

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

Link to comment
  • Moderator Emeritus

Welcome mary!
 
I hope you'll find the information in the SA forums enlightening and helpful for your taper.  I'm sorry that you are in the position that you need the information, but am glad that you found us.
 
Administrative tips:

  • You may way want to follow this topic so that you get notifications when someone posts in your thread.  Click the gray "Follow this topic" button. A dialog box appears:  select one of the notify options, then click follow this topic in the dialog box.
     
  • Bookmarking/"Favoriting" this page in your browser will help you navigate back to it.
     
  • CW (cymbaltawithdrawal5600) has given you a good suggestion about creating a signature. It is a big help to the moderators if you create one *and* update it when you make changes.

A question:  You said that you restored the 30 mg Paxil.  Was that in early or mid-March?  Please include the date you reinstated the 30 mg Paxil in your sig.

 

Some threads to read before you start tapering:
What is withdrawal syndrome
Why taper by 10% of my dosage?
Tips for tapering off Paxil (paroxetine)

The most important guide to the pace of your taper is the symptoms you experience *not* a calendar. :) Many people here have found checklist from The Anti-depressant Solution by Joseph Glenmullen to be a useful tool. Glenmullen’s withdrawal symptom list

 

Give those a gander, and come back and ask questions.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Rage is very common when tapering to fast. I have found myself loosing my mind on people for the silliest things that normally would not bother me at all. James Heaney describes it perfectly in the link below. Hopefully you will stabilize and then be able to move forward more educated from what you learn here and understand the need to go slow. As far as the weight thing I also gained a ton of weight. As I have been tapering even slowly it is starting to come off so have hope!

 

The people on this site are amazing and and the knowledge is incredible so welcome!

 

https://npanth.wordpress.com/2012/07/02/dealing-with-anger-during-ssri-withdrawal/

40 years old and have been on 20 mg of Paxil for the last 19 years. Multiple unsuccessful attempts to quit over the years.01/2015 Was tapering using liquid Paxil. MD has prescribed 1 ml = 2mg taper every two weeks or once withdrawal symptoms at that dose subside. Reduced from 20 to 10 mg using this method and at 10 mg severe withdrawal set in. 1.5 months of pure hell. Found SA, learned what was happening, and reinstated to 20 mg. After a month of severe symptoms recovered with the reinstatement. Fish oil - Multi Vitamin - Pro-biotic, amino-acid/B Vitamin supplement every day. Magnesium as needed.08/09/15 - 18 mg - 09/08/15 - 16.4 mg - 10/10/15 - 15 mg - 01/02/16 - 13.6 mg 02/15/16 - 12.0 mg - Bad symptom flare up 40 days into drop - Dizziness, panic/anxiety, overheating (esp at night), low appetite, headache, insomnia with bizarre dreams, internal shaking. 04/16/16 - 11mg - 7/17/16 - 10 mg holding.....

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy